Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Drug combo. for slowing/halting lipoatrophy
Oct 4, 2003

Hello Doctor, Have been on combo. of Viramune, Zerit, and Epivir for the past 5 yrs. Undetectable vl and CD4 counts btn. 500 and 850. Desire now to switch due to lipoatrophy in face,arms, legs, buttocks. Doc. says Combivir and Sustiva have had good results. Told doc. that I would rather not take Combivir, due to presence of AZT and it's association with lipo. I suggested switching out the Zerit for Ziagen. Doc. said this is not a common comb., but is do-able. What are your suggestions? Thanks in advance for your assistance.

Response from Dr. Moyle

A switch to Ziagen is the most well proven approach and in my practice ziagen+ epivir is now a very common nuc backbone. There are plans for a combo tablet of these drugs to be available next year and probably as a once day single pill. The recent ICAAC conference, which your doc may have attended, had several favorable sdudies of ziagen, epivir and sustiva.

I hope this helps

Regards

Graeme


Previous
ziagen vs. viread to replace d4t (taken with 3TC & efavirenz)
Next
Time to get rid of AZT?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement